Jump to content

Long term consequences of GABAergic agonists on HPPD


Recommended Posts

Has anyone gone through benzodiazepine withdrawal and had their HPPD permanently worse? I had Phenibut withdrawal (VDCC blocker & GABAb agonist) withdrawal and my symptoms have been quite exacerbated. I think what's happening is GABAb receptor desensitization and AMPA/NMDA sensitivity; leading to a net increase in neuronal excitability and making my condition worse. 

Link to comment
Share on other sites

5 hours ago, James3524 said:

Has anyone gone through benzodiazepine withdrawal and had their HPPD permanently worse? I had Phenibut withdrawal (VDCC blocker & GABAb agonist) withdrawal and my symptoms have been quite exacerbated. I think what's happening is GABAb receptor desensitization and AMPA/NMDA sensitivity; leading to a net increase in neuronal excitability and making my condition worse. 

Interesting. What I found is that I'm "better" overall after benzo use. However I can't escape the permanent visuals.

Edited by brake
Link to comment
Share on other sites

On 2/29/2024 at 7:51 PM, brake said:

Interesting. What I found is that I'm "better" overall after benzo use. However I can't escape the permanent visuals.

I’ve been on Klonopin every day for 14 years. So do you think even if I went through a proper withdrawal, all of my symptoms would return permanently? I couldn’t handle that ☹️

Link to comment
Share on other sites

On 3/5/2024 at 10:46 AM, AF44 said:

I’ve been on Klonopin every day for 14 years. So do you think even if I went through a proper withdrawal, all of my symptoms would return permanently? I couldn’t handle that ☹️

I don't know. I've never been through the experience. I have symptoms even on the benzos lol. I'm used to it.

Link to comment
Share on other sites

On 3/5/2024 at 10:46 AM, AF44 said:

I’ve been on Klonopin every day for 14 years. So do you think even if I went through a proper withdrawal, all of my symptoms would return permanently? I couldn’t handle that ☹️

You need  to taper very slowly if you decide to get off. The taper might even take a few years. My flare up from Phenibut is slowly baselining, though. It is a voltage-gated calcium channel blocker but has some GABA-b agonism. 

Link to comment
Share on other sites

  • 3 weeks later...
  • 2 weeks later...
On 3/27/2024 at 7:56 PM, joegives said:

It didn’t in my case. I was on clonazepam for a year. It did, however create some new cognitive issues that are very slowly going away (but may be permanent)

If you don’t mind me asking, what sort of cognitive issues?

Link to comment
Share on other sites

On 3/9/2024 at 8:20 AM, brake said:

I don't know. I've never been through the experience. I have symptoms even on the benzos lol. I'm used to it.

I still have symptoms as well but I’m mostly normal feeling. I do get flares though that are REALLY bad. I hate it.

Link to comment
Share on other sites

  • 2 weeks later...

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.